Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 251, NWS Kansas City, MO

August 8, 2000Cooper County, Howard County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 8, 2000, 12:59 AM CDT for Cooper County, Howard County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 8, 2000, 12:59 AM CDT (05:59 UTC)
Expired
Aug 8, 2000, 1:45 AM CDT
In force
46 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cooper County, MO, Howard County, MO

What was reported inside it

TimeReportWhereRemark
Aug 8, 1:25 AM CDTHail 0.75Boonville, MODime size hail was reported at mile marker 106 on Interstate 70.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2405 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 080559
SVRMCI
MOC053-089-080645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1259 AM CDT TUE AUG 8 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COOPER COUNTY IN CENTRAL MISSOURI
  THIS INCLUDES THE CITY OF BOONVILLE
  SOUTHERN HOWARD COUNTY IN CENTRAL MISSOURI

* UNTIL 145 AM CDT

* AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BOONVILLE...OR ABOUT 3 MILES WEST OF
  BOONVILLE...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ESTILL AT 105 AM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.u

LAT...LON 3897 9305 3871 9306 3870 9264 3894 9258
          3910 9252 3903 9297

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:15 PM CDT, 9 hours 44 minutes earlier.

Area forecast discussion, Aug 7, 3:15 PM CDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 PM CDT MON AUG 7 2000

WILL BE BRIEF WITH ONGOING SVR IN LCL AREA. SUBTRPCL CONNECTION WILL
STLL BE A PROBLEM INTO TUE. SHORT TERM PROBLEMS WILL BE SVR PTNL
THRU THIS EVE AND PSBL HVY RAIN THREAT TNGT. HOT TEMPS/PCPN CHCS
LINGER INTO WED.

MID/UPR CRCLN CNTR LFTG OUT OF SE NM PER WV STLT IMAGERY. MODELS
INDC A SHEAR VORT AXIS EXTDG FM THIS FEATURE INTO NW MO MAY BE A BIT
TOO FAR N. THINK IT IS A BIT FTHR S INTO W CNTRL MO PER STLT
IMAGERY. ENHNCD/BLDG CU FIELD EXTDS SW FM CURRENT SVR CNVTN NR KC
METRO THRU TX PNHDL. THINK THIS FETCH OF HIER PW MSTR WILL CONT TO
ADVCT NE TWDS W CNTRL MO...SETTING UP PTNL FOR SOME TRAINING LTR
TNGT INVOF MO RVR...AS SUGGESTED BY 24HR ETA 1000-500MB MEAN RH PROG.
WILL HOLD OFF FFA FOR NOW BUT WILL HV EVE SHIFT KEEP A WEARY EYE FOR
PSBL WATCH. ACTVTY SHUD WKN BY AFTN AS UVV MAX PULLS E. WILL WORD
ZFP ACCORDINGLY. AMT OF RESIDUAL CLNDS/LEFT OVR PCPN WILL HV AFFECT
ON TEMPS. IF CLD FREE UPR 90S SEEM RSNBL BUT WILL TONE DN DUE TO
CLD/PCPN EFFECTS. OVERALL FWC GUID LOOKS GD.

ANOTHER CHC AT CNVTN LT TUE NGT INTO WED AS CDFNT DROPS S THRU IA.
WILL MAINTAIN CHC POPS INTO WED NGT FOR NRN MO AS EXTDD PROGS SUG
THIS CDFNT BACKDOORS INTO NRN CWA

EAX...SVR TSTM WATCH #654...TILL 02Z...S OF A SAVANNAH TO KIKRSVILLE
LINE.

JULY

w

In the hours before

Local storm report, Aug 7, 7:10 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 PM CDT MON AUG 07 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 PM    OTTERVILLE                MO   60 MPH TSTM GUST
08/07/00   COOPER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0650 PM    BOONVILLE                 MO   1 INCH HAIL
08/07/00   COOPER                         AND WIND GUSTS TO 42
                                          MPH MEASURED. REPORTED
                                          BY LAW ENFORCEMENT
                                          OF#FICIAL.
Special weather statement, Aug 7, 9:06 PM CDT, 3 hours 53 minutes before
KSZ025-057-060-102>105-MOZ012>017-020>025-028>033-037>040-043>046-
053-054-080300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
906 PM CDT MON AUG 7 2000

...SEVERE THUNDERSTORM WATCH 654 HAS EXPIRED...

SEVERE THUNDERSTORM WATCH NUMBER 654 ISSUED THIS AFTERNOON FOR
MUCH OF NORTHERN AND WEST-CENTRAL MISSOURI AND EXTREME NORTHEAST
KANSAS HAS EXPIRED AS OF 9 PM CDT.

STRONG STORMS WILL PERSIST THROUGH MIDNIGHT IN AREAS EAST OF KANSAS
CITY TOWARDS MARSHALL AND BOONVILLE...BUT THE THREAT OF WIDESPREAD
SEVERE STORMS HAS ENDED FOR THE TIME BEING.

BB
Local storm report, Aug 7, 9:28 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
928 PM CDT MON AUG 07 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0522 PM    4 N DREXEL                MO   WIND DAMAGE
08/07/00   CASS                           4 INCH DIAMETER TREE
                                          LIMBS DOWN. REPORTED BY
                                          HAM RADIO OPERATOR.

0620 PM    5 W SEDALIA               MO   75 MPH TSTM GUST
08/07/00   PETTIS                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0752 PM    KANSAS CITY               KS   60 MPH TSTM GUST
08/07/00   WYANDOTTE                      REPORTED BY EMERGENCY
                                          MANAGEMENT.

0826 PM    LEES SUMMIT               MO   65 MPH TSTM GUST
08/07/00   JACKSON                        REPORT|ED BY FIRE AND
                                          RESCUE.

KE/BB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:53 PM CDTSevere Thunderstorm WarningEAXJackson67 min
Aug 7, 8:32 PM CDTSevere Thunderstorm WarningEAXCass, Johnson58 min
Aug 7, 8:43 PM CDTSevere Thunderstorm WarningEAXLafayette62 min
Aug 7, 9:50 PM CDTSevere Thunderstorm WarningEAXPettis40 min
Aug 7, 10:23 PM CDTSevere Thunderstorm WarningEAXCooper67 min
Aug 8, 1:34 AM CDTSevere Thunderstorm WarningEAXMercer, Putnam, Sullivan56 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.